MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 3F WITH STIFFENING STYLET WIRE (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 3F WITH STIFFENING STYLET WIRE (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refw2433 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the guidewire/stylet fell apart when removed.(b)(6) 2022: add info received: was there any harm to the patient/health worker? there was no harm to the professional or the patient.Was there a need for medical and/or surgical intervention due to the event (imaging exams, surgery, medication administration, etc.)?.It was not necessary has there been blood or chemotherapy exposure to mucous membranes or skin? if yes, were post-exposure prophylactic actions taken? no what treatment was the patient undergoing? the catheter was passed due to the need for prolonged antibiotic therapy, but the catheter was not used (problem during passing).What was the access location? cubital fossa.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged stylet is confirmed.One stiffening stylet was returned for evaluation.An initial visual observation showed the core wire of the stylet was broken and the majority of the coiled wire was severely unraveled.About 1 cm of one end of the coiled wire was observed to remain tightly coiled but broken at its end.A microscopic observation revealed the fracture site of the core wire to be angled and peaked, and linear striations were observed leading up to the peak of the break.The break site at the end of the section of the coiled wire which was not unraveled was observed to be forked and angled.The other break sites of the coiled wire were observed to be mostly flat with the coiled wire curled tightly leading up to the break.The distal end of the stylet was observed to be missing.The observed characteristics of the break sites in the returned stylet are indicative of damage caused by a sharp instrument such as scissors.H3 other text : evaluation findings are in section h11.
 
Event or Problem Description
It was reported the guidewire/stylet fell apart when removed.05/27/2022: add info received: ¿ was there any harm to the patient/health worker? there was no harm to the professional or the patient.¿ was there a need for medical and/or surgical intervention due to the event (imaging exams, surgery, medication administration, etc.)? it was not necessary ¿ has there been blood or chemotherapy exposure to mucous membranes or skin? if yes, were post-exposure prophylactic actions taken? no ¿ what treatment was the patient undergoing? the catheter was passed due to the need for prolonged antibiotic therapy, but the catheter was not used (problem during passing) ¿ what was the access location? cubital fossa.

Brand Name
PER-Q-CATH PLUS PICC 3F WITH STIFFENING STYLET WIRE (SINGLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelsey erickson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14717994
Report Number3006260740-2022-02301
Device Sequence Number16678051
Product Code LJS
UDI-Device Identifier00801741074844
UDI-Public(01)00801741074844
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberN/A
Device Catalogue Number4133105
Device Lot NumberREFW2433
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 YR
Patient SexMale
Patient Weight47 KG